Hail, Escambia
- When
- June 8, 12:35 PM CST to 12:37 PM CST
- Where
- Escambia County, 8 mi NW of Molino
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.802, -87.415
A thunderstorm produced large hail in the western Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm produced large hail in the western Florida panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 8, 9:00 AM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1000 AM CDT WED JUN 8 2011 .UPDATE...MORNING WATER VAPOR IMAGERY INDICATES THE CENTRAL GULF COAST IS ON THE FAVORABLE EASTERN SIDE OF AN UPPER LOW SLOWLY TRACKING WESTWARD ACROSS THE CENTRAL GULF. MODIFIED SOUNDINGS INDICATED MLCAPE VALUES OF 3000 TO 3500 J/KG AND VERY STEEP SFC TO FRZ LEVEL LAPSE RATES GREATER THAN 8.5 C/KM. THESE PARAMETERS HAVE UPPED THE WET MICROBURST RISK FOR THIS AFTERNOON TO AN UPPER END HIGH RISK. AS A RESULT...SOME ADJUSTMENTS WERE MADE TO THE FORECAST FOR THE REMAINDER OF THE DAY. RAIN CHANCES WERE INCREASED ESPECIALLY OVER WESTERN AREAS AND TEMPERATURES WERE ALSO BUMPED UP A COUPLE OF DEGREES. ONCE AGAIN TODAY...SOME OF THE STORMS DURING THE AFTERNOON COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. DUE TO THE SLOW MOTION OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT. 13/JC && ...PREVIOUS DISCUSSION ISSUED AT 509 AM... .SHORT TERM (TODAY AND TONIGHT)...SHOWERS AND THUNDERSTORMS JUST OFFSHORE WILL CONTINUE TO DEVELOP AND TRACK NORTHWARD TOWARDS THE COAST EARLY THIS MORNING THEN BECOME BETTER DEVELOPED OVER INLAND SECTIONS GENERALLY SOUTH OF THE I-10 CORRIDOR THROUGH MIDDAY DEVELOPING FURTHER INLAND ALONG A SEABREEZE FRONT LATER THIS AFTERNOON AND EARLY TONIGHT. THE BETTER COVERAGE OVER PRECIPITATION THIS MORNING AND LATER TODAY STILL CONTINUES TO BE ASSOCIATED WITH A VIGOROUS MID DISTURBANCE TRACKING SLOWLY WEST OVER THE NORTH CENTRAL GULF. EAST OF THE SYSTEM BETTER MOISTURE CONTINUES TO ADVECT INLAND WITH PWS STILL AROUND 1.8 INCHES. MODIFIED SOUNDINGS FOR LATER TODAY CONTINUE TO SHOW LAPSE RATES AROUND 8C/KM WITH CAPES AROUND 2800 J/KG SUGGESTING A FEW STRONG TO POSSIBLE SEVERE THUNDERSTORMS OVER INLAND AREAS GENERALLY NORTH OF THE I-10 CORRIDOR DURING MAX HEATING LATER IN THE AFTERNOON AND EARLY THIS EVENING. DAMAGING STRAIGHT LINE WINDS AND SMALL TO MEDIUM SIZE HAIL WILL BE THE MAIN THREAT WITH THE STRONG STORMS LATER TODAY. AS FOR TEMPS WILL STAY CLOSE TO THE WARMER MET GUIDANCE WHICH IS ONLY A DEGREE OR TWO ABOVE THE MAV GUIDANCE FOR MOST AREAS THROUGH TONIGHT. 32/EE THURSDAY THROUGH FRIDAY NIGHT...NOT MUCH CHANGE FOR THURSDAY FROM WEDNESDAY...FORECAST AREA REMAINS IN A MODERATELY DEEP EASTERLY FLOW UNDERNEATH AN UPPER RIDGE AND CYCLONIC UPPER FLOW OVER THE GULF. BETTER PRECIPITABLE WATER VALUES REMAIN ALONG THE COASTAL ZONES AND THE WESTERN SECTIONS. INSTABILITY IS SOMEWHAT LIMITED AS CONVECTION IS MOSTLY THERMALLY DRIVEN FROM THE AFTERNOON HEATING...THEN CONVERGENCE ALONG OUTFLOW BOUNDARIES KEEP IT GOING INTO THE EARLY EVENING HOURS. WILL CONTINUE GENERALLY LOW POPS ON THURSDAY AND FRIDAY WITH SLIGHTLY ABOVE NORMAL AFTERNOON TEMPERATURES. /11 && .LONG TERM...(SATURDAY THROUGH TUESDAY)UPPER LOW OVER THE CENTRAL GULF WILL BE PULLED NORTHEAST THE FIRST OF THE WEEK BY A PASSING TROUGH MOVING ACROSS THE MID-ATLANTIC STATES. ATMOSPHERIC MOISTURE REMAIN DECENT AND WILL CONTINUE TO HAVE A LOW POP FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. WILL CONTINUE TO FORECAST HIGH TEMPERATURES JUST SLIGHTLY ABOVE GUIDANCE AND ABOVE NORMAL. /11 && .MARINE...WEAK HIGH PRESSURE WILL CONTINUE OVER THE NORTH CENTRAL AND EASTERN GULF THROUGH THE REMAINDER OF THE WEEK. A LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE TO DEVELOP MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS MOSTLY SCATTERED IN COVERAGE WILL CONTINUE TO DEVELOP OFFSHORE EARLY THIS MORNING AND MOVE INLAND THROUGH MIDDAY AS A MID LEVEL DISTURBANCE CONTINUES TRACK SLOWLY WEST OVER THE REGION. LESS COVERAGE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATER IN THE WEEK AS THE MID LEVEL DISTURBANCE CONTINUES TO SHIFT WEST. LITTLE CHANGE IN SEAS IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. 32/EE && .AVIATION...(12Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 12Z THU EXCEPT NEAR THUNDERSTORMS MOSTLY DURING THE AFTERNOON AND EVENING HOURS. CEILINGS AROUND 2.5 TO 3.0 FT CAN BE EXPECTED IN AND AROUND THUNDERSTORMS. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS RANGING FROM 35 TO 40 KNOTS MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL BE MOSTLY LIGHT AND VARIABLE EARLY TODAY BECOMING SOUTH AT 10 TO 15 KNOTS IN THE AFTERNOON AND EARLY EVENING...THEN BECOMING LIGHT AND VARIABLE AGAIN OVERNIGHT. 32/EE && .FIRE WEATHER...WILL CONTINUE TO HAVE ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. LOWEST HUMIDITY IN THE NORTHEAST AREAS WHERE WE WILL CONTINUE TO SEE SOME READINGS AROUND 35 PERCENT IN THE MID AFTERNOON. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 91 69 93 69 / 30 05 20 05 PENSACOLA 92 74 93 72 / 30 05 20 05 DESTIN 88 75 90 75 / 20 05 10 05 EVERGREEN 94 69 95 65 / 30 20 20 05 WAYNESBORO 93 68 94 66 / 30 20 10 05 CAMDEN 95 71 96 65 / 30 40 05 05 CRESTVIEW 94 66 96 66 / 30 05 20 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1000 AM CDT WED JUN 8 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1000 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL. HOWEVER...SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS THE PRIMARY THREATS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE REMAINDER OF THE WEEK. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING LOCALIZED WIND GUSTS OF 40 TO 50 MPH AND PEA TO PENNY SIZE HAIL. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...WITH THE MAIN THREAT BEING LOCALIZED DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SKYWARN SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF WIND DAMAGE OR LARGE HAIL. OTHERWISE...ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1233 PM CDT WED JUN 8 2011 FLZ005-006-081815- INLAND OKALOOSA FL-COASTAL OKALOOSA FL- 1233 PM CDT WED JUN 8 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 115 PM CDT... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRESTVIEW...OR 16 MILES SOUTHWEST OF LAUREL HILL...AND MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... AUBURN AROUND 1245 PM CDT... NUBBIN RIDGE...GARDEN CITY AROUND 1255 PM CDT... CANNON TOWN...CAMPTON AROUND 105 PM CDT... CLEAR SPRINGS AROUND 110 PM CDT... PEADEN...BLACKMAN AROUND 115 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 48 AND 64. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL 3 SW CRESTVIEW 30.73N 86.61W
06/08/2011 E0.75 INCH OKALOOSA FL PUBLIC
PENNY SIZE HAIL REPORTED SOUTHWEST OF CRESTVIEW AT THE
INTERSECTION OF HWY 85 AND PJ ADAMS PARKWAY.
&&
JWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1251 PM CDT WED JUN 8 2011 FLZ003>006-081830- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-COASTAL OKALOOSA FL- COASTAL SANTA ROSA FL- 1251 PM CDT WED JUN 8 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN OKALOOSA AND CENTRAL SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 130 PM CDT... AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF CRESTVIEW...OR 13 MILES EAST OF MILTON NEAR WHITIN...AND MOVING WEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... MILTON NEAR WHITIN...MILTON AROUND 130 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 31 AND 45. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 114 PM CDT WED JUN 8 2011 ALZ055-059-062-081900- ESCAMBIA AL-MONROE AL-UPPER BALDWIN AL- 114 PM CDT WED JUN 8 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ESCAMBIA... SOUTHWESTERN MONROE AND NORTHERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...THROUGH 200 PM CDT... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF ATMORE...OR 8 MILES NORTHWEST OF I65 AND CR 1...AND MOVING NORTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... SERANGE AROUND 130 PM CDT... TENSAW AROUND 135 PM CDT... BLACKSHER AROUND 140 PM CDT... MINEOLA AROUND 145 PM CDT... LITTLE RIVER AROUND 150 PM CDT... CHRYSLER AROUND 200 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
The Mobile radar (KMOB), 80 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327862, 327863.